TITLE

"One person yawning sets off everyone else"

AUTHOR(S)
Perriol, M.-Pierre; Monaca, C.
PUB. DATE
January 2006
SOURCE
Journal of Neurology, Neurosurgery & Psychiatry;Jan2006, Vol. 77 Issue 1, p3
SOURCE TYPE
Academic Journal
DOC. TYPE
Editorial
ABSTRACT
This article discusses various issues related to role of yawning in human physiology. Yawning occurs in passive activities when it is necessary to maintain a certain level of vigilance, which is then followed by an acceleration of the electro-encephalographic rhythms. It has a non-verbal communicative status. Yawning is also a symptom in intracranial hypertension, migraine, or side effects of dopaminergic drugs. Contagious yawning is triggered by seeing, hearing, or even thinking about someone else yawning. The phenomenon has been investigated with functional magnetic resonance imaging. However, further studies are needed to explore the various aspects of contagious yawning.
ACCESSION #
19519136

 

Related Articles

  • Nitroglycerin.  // Reactions Weekly;8/11/2007, Issue 1164, p18 

    This article discusses research being done on an adverse effect of nitroglycerin. It references a study by N. J. Giffin in the August 2007 issue of "Cephalalgia." During treatment with nitroglycerin for hypertension and angina, an old woman developed chronic migraine. The results of the physical...

  • Ciclosporin.  // Reactions Weekly;7/29/2006, Issue 1112, p11 

    This article provides the case of a man who experienced nephrotoxicity, recurrent cutaneous neoplasia and continued hypertension during treatment with ciclosporin after undergoing a renal transplant. It states the symptoms showed by the patient. A treatment received by the patient for the...

  • Adverse Reaction Research.  // Reactions Weekly;11/19/2011, Issue 1378, p4 

    The article discusses a study which found that certain medications may induce yawning.

  • Drug-induced yawning: a review of the French pharmacovigilance database. Sommet, Agnes; Desplas, Maryline; Lapeyre-Mestre, Maryse; Montastruc 1,2, Jean-Louis; Sommet, Agn├Ęs; Montastruc, Jean-Louis; French Network of Pharmacovigilance Centers // Drug Safety;2007, Vol. 30 Issue 4, p327 

    Objective: To review the reports with 'yawning' as an adverse drug reaction (ADR) reported into the French Pharmacovigilance Database.Methods: All the observations with 'yawning' reported in the French Pharmacovigilance Database until December 2004 were reviewed. We...

  • Migraines Get to the root for relief. Tannis, Allison // Alive: Canada's Natural Health & Wellness Magazine;Mar2006, Issue 281, p70 

    The article cites a research which found that the root of the butterbur plant has reduced the incidence of migraine by 50 percent. The results shows that 75 milligram (mg) of butterbur extract taken twice daily for 12 weeks and 50 mg of butterbur extract taken twice daily can be an effective...

  • Sumatriptan.  // Reactions Weekly;6/6/2009, Issue 1255, p30 

    The article describes the case of a 54-year-old woman who experienced acute myocardial infarction following subcutaneous sumatriptan treatment. The patient, who had a history of mild arterial hypertension, have been receiving notriptyline, fluphenazine and trimipramine for depression and had...

  • Mirtazapine.  // Reactions Weekly;10/27/2007, Issue 1175, p17 

    The article describes two cases of older men who developed partial seizures after initiating therapy with mirtazapine. Some of their symptoms were acute transient confusion, impaired language skills, visual disturbance, and tonic-clonic activity. Particular focus is given to the results of their...

  • Ceftriaxone.  // Reactions Weekly;8/19/2006, Issue 1115, p10 

    This article discusses research being done on the adverse effects of ceftriaxone. It references a study by F. Z. Akeam and colleagues in the August 2006 issue of the "Journal of Infection." During treatment with ceftriaxone for meningitis, a middle-aged man developed skin eruptions,...

  • Aripiprazole.  // Reactions Weekly;3/11/2006, Issue 1092, p8 

    Discusses research being done on the association between aripiprazole and hypertension. Reference to a study by L. Borras et al published in the December 2005 issue of the "American Journal of Psychiatry"; Dosage received by the patients; Side effect of the drug.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics